A test for multivariate normality in stock returns

Richardson, Matthew and Smith, Tom (1993) A test for multivariate normality in stock returns. Journal of Business, 66 2: 295-321. doi:10.1086/296605

Attached Files (Some files may be inaccessible until you login with your UQ eSpace credentials)
Name Description MIMEType Size Downloads
UQ274631_OA.pdf Full text (open access) application/pdf 2.61MB 0

Author Richardson, Matthew
Smith, Tom
Title A test for multivariate normality in stock returns
Journal name Journal of Business   Check publisher's open access policy
ISSN 0021-9398
Publication date 1993-04-01
Sub-type Article (original research)
DOI 10.1086/296605
Open Access Status File (Publisher version)
Volume 66
Issue 2
Start page 295
End page 321
Total pages 27
Place of publication Chicago, IL, United States
Publisher University of Chicago Press
Language eng
Abstract Previous research has investigated the multivariate normality of stock returns using tests based on the marginal distribution of returns. Due to the contemporaneous correlation across asset returns, these tests are difficult to interpret. We develop a general test procedure that takes account of the correlation across assets and that focuses on both the marginal and joint distributions of returns. We find highly significant evidence that stock returns and market-model residuals are nonnormal. Moreover, this nonnormality appears in both the marginal and joint distributions of asset returns.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Non-UQ

Document type: Journal Article
Sub-type: Article (original research)
Collection: UQ Business School Publications
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 72 times in Thomson Reuters Web of Science Article | Citations
Google Scholar Search Google Scholar
Created: Thu, 24 May 2012, 19:49:15 EST by Karen Morgan on behalf of UQ Business School